Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

October 1, 2015Wheeler County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 1, 2015, 12:39 AM EDT for Wheeler County, Georgia. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 1, 2015, 12:39 AM EDT (04:39 UTC)
Expired
Oct 1, 2015, 1:45 AM EDT
In force
66 min
Issued by
NWS Atlanta, GA

County Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 76 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2015-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2015-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
331 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WWUS82 KFFC 010439
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1239 AM EDT THU OCT 1 2015
 
GAZ111-112-010545-
WHEELER GA-MONTGOMERY GA-
1239 AM EDT THU OCT 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHEELER AND
NORTHWESTERN MONTGOMERY COUNTIES UNTIL 145 AM EDT...

AT 1239 AM EDT...A STRONG THUNDERSTORM WAS OVER GLENWOOD...OR NEAR
MOUNT VERNON. THIS STORM WAS NEARLY STATIONARY.

  HAZARD...HEAVY RAIN. 

  IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS 
           IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR 
           POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER 
           COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ALAMO...MOUNT VERNON...GLENWOOD...AILEY AND LANDSBURG. 

LAT...LON 3223 8281 3227 8277 3227 8276 3226 8276
      3228 8275 3230 8268 3229 8267 3230 8267
      3232 8261 3232 8258 3218 8254 3208 8276
TIME...MOT...LOC 0439Z 244DEG 3KT 3220 8266 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 30, 9:36 PM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, Sep 30, 9:36 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
936 PM EDT WED SEP 30 2015

.UPDATE...
LOWERED POPS OVER THE NEXT SEVERAL HOURS TO ACCOUNT FOR CURRENT
DIMINISHING OF SHOWERS AND ISOLATED STORMS. CHANCE FOR SHOWERS
WILL GRADUALLY BEGIN TO INCREASE AGAIN DURING THE EARLY MORNING
HOURS WITH THE ONSET OF THE EASTERLY FLOW. WHILE THERE WILL BE
AREAS OF PATCHY FOG OVERNIGHT...IT IS NOT EXPECTED TO BE AS
WIDESPREAD AS LAST NIGHT AND THIS MORNING. TRENDS WILL BE
MONITORED.

RW

&&

.PREV DISCUSSION... /ISSUED 805 PM EDT WED SEP 30 2015/

PREV DISCUSSION... /ISSUED 340 PM EDT WED SEP 30 2015/

SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...

UPPER TROUGH REMAINS OVER THE SOUTHEAST AND A SHORT WAVE IN THE
TROUGH DEVELOPS INTO A CLOSED LOW THAT SINKS FARTHER SOUTHEAST
THROUGH THE PERIOD. SOME DRYING HAS TAKEN PLACE MAINLY NORTH AS A
WEAK FRONT STRETCHED ACROSS NORTH GA...HOWEVER THE AIR MASS IS
STILL MODERATELY UNSTABLE. SHOWERS AND A FEW THUNDERSTORMS HAD BEGUN
TO DEVELOP DURING THE PAST HOUR. CHANCE POPS LOOK OKAY FOR THE
OVERNIGHT AND INTO THE MORNING. MOISTURE IS EXPECTED TO WRAP BACK
AROUND TO THE WEST AS THE UPPER LOW DEEPENS THURSDAY AND THURSDAY
NIGHT. THIS WOULD PUT MAINLY NORTHERN AND EASTERN GA IN THE REGION
OF BEST LIFT...COMBINED WITH THE STRENGTHENING EASTERLY FLOW. LIKELY
POPS STILL LOOK GOOD PORTIONS OF NORTH AND EAST THURSDAY AND
THURSDAY NIGHT. MAV/MET TEMPERATURES LOOK REASONABLE AND HAVE
STAYED CLOSE.

41

LONG TERM /FRIDAY THROUGH WEDNESDAY/...

THE ULTIMATE EVOLUTION OF HURRICANE JOAQUIN CONTINUES TO KEEP THE
FIRST HALF OF THE EXTENDED FORECAST PERIOD FAIRLY UNSETTLED AND
UNCERTAIN. MEDIUM RANGE MODELS CONTINUE TO FALL INTO TWO CAMPS WITH
THE GFS/CANADIAN MODELS PULLING A SHARP LEFT TURN BRINGING THE SYSTEM
INTO THE CAROLINAS BEFORE LOOPING IT BACK OUT TO SEA WHILE THE
ECMWF/NAM MODELS KEEP THE SYSTEM SAFELY OFFSHORE THROUGH ITS TREK
NORTH. SPAGHETTI PLOT OF THE TROPICAL MODELS CONTINUES TO LOOK VERY
MUCH LIKE JUST THAT...A WIDE TANGLE OF POTENTIAL TRACKS...BUT ARE
FALLING INTO A SIMILAR TWO SOLUTION SCENARIO. FOR NOW I HAVE
ADJUSTED THE PREVIOUS LONG TERM FORECAST GRIDS TO REFLECT SOME
POTENTIAL FOR AT LEAST A GLANCING BLOW FROM THE SYSTEM OVER THE
WEEKEND INSTEAD OF RE-POPULATING WITH MODEL DATA FROM ONE OR THE
OTHER OF THE TWO CAMPS TO AVOID TOO MUCH POTENTIAL FLIP/FLOPPING
UNTIL A MORE DEFINITIVE PICTURE COMES INTO FOCUS. IN THE MEANTIME...
THE CUTOFF UPPER LOW OVER THE REGION KEEPS AT LEAST CHANCE POPS IN
THE FORECAST THROUGH THE END OF THE WORKWEEK.

20

PREVIOUS LONG TERM DISCUSSION/THURSDAY NIGHT THROUGH TUESDAY/...

UNSETTLED WEATHER IS EXPECTED FOR THE END OF THE WEEK. A DRIER
AIRMASS IS EXPECTED TO SETTLE ACROSS THE REGION NEXT WEEK.

CUT OFF UPPER LOW WILL MEANDER ACROSS THE SOUTHEAST STATES FOR THE
REMAINDER OF THE WEEK INTO THE WEEKEND. MODELS DO PROG THE LOW TO
GET ABSORBED INTO THE TROPICAL SYSTEM THAT IS MOVING UP THE MID
ATLANTIC COAST BY THE BEGINNING OF THE WEEK. THE UPPER FLOW WILL
REMAIN SLIGHTLY NW THROUGH THE MIDDLE OF THE WEEK...AND FINALLY
SHOULD GO ZONAL BY THE END OF NEXT WEEK.

AT THE SURFACE...THE CWFA WILL BE INBETWEEN A RIDGE TO THE WEST AND
THE TROPICAL SYSTEM TO THE EAST INTO EARLY NEXT WEEK. HIGH PRESSURE
WILL BEGIN TO BUILD IN FROM THE WEST BY LATE-WEEK.

THE COLD POOL ALOFT...ASSOCIATED WITH THE UPPER LOW...WILL PROVIDE
SOME INSTABILITY FOR SHOWERS ESPECIALLY ACROSS THE NORTHERN CWFA
THROUGH THE WEEKEND. CURRENTLY...THIS IS WHERE THE HIGHEST POPS WILL
BE. CONVECTION SHOULD BE MORE ISOLD/SCT FURTHER SOUTH.

HIGH PRESSURE...AND A DRIER AIRMASS...WILL LEAD TO VERY LITTLE/IF
ANY POPS INTO LATER NEXT WEEK.

TEMPS WILL BE AROUND 10 DEGREES BELOW NORMAL FOR THE WEEKEND. THE
TROUGH/LOW ALOFT SHOULD HELP KEEP VALUES LOW...ESPECIALLY WITH
CLOUDY SKIES.

NLISTEMAA

AVIATION...
00Z UPDATE...
CURRENT VFR CONDITIONS SHOULD CONTINUE THROUGH THE NEXT SEVERAL
HOURS BEFORE DETERIORATING TO IFR DURING THE EARLY MORNING HOURS.
WINDS WILL REMAIN LIGHT AND NORTHWESTERLY BEFORE SHIFTING TO AN
EASTERLY FLOW AROUND 09Z AND PERSISTING THROUGH THE DAY ON
THURSDAY. SHOWERS WILL INCREASE ON THURSDAY AS THE UPPER LOW
DEEPENS INTO THE REGION.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON DEVELOPMENT OF IFR CONDITIONS.
HIGH ON OTHER ELEMENTS.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          82  66  72  58 /  50  50  60  70
ATLANTA         83  67  72  59 /  50  30  60  60
BLAIRSVILLE     75  61  70  57 /  50  50  60  70
CARTERSVILLE    81  64  71  59 /  50  30  60  60
COLUMBUS        85  68  77  63 /  60  20  30  30
GAINESVILLE     82  65  70  58 /  50  50  60  70
MACON           85  68  78  60 /  50  20  60  50
ROME            81  64  72  58 /  50  30  50  60
PEACHTREE CITY  83  65  73  59 /  50  20  50  60
VIDALIA         85  70  80  63 /  40  30  50  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....DEESE
AVIATION...RW
Hazardous weather outlook, Sep 30, 11:28 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1128 PM EDT WED SEP 30 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-020330-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1128 PM EDT WED SEP 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

ISOLATED THUNDERSTORMS WILL CONTINUE UNTIL SHORTLY AFTER MIDNIGHT
FOR PORTIONS OF CENTRAL GEORGIA. SEVERE WEATHER IS NOT
ANTICIPATED...BUT THUNDERSTORMS COULD PRODUCE SOME LOCALLY HEAVY
RAINFALL AND OCCASIONAL LIGHTNING STRIKES.

PATCHY FOG WITH VISIBILITY LESS THAN A MILE AT TIMES WILL BE
POSSIBLE OVER MAINLY CENTRAL GEORGIA LATE TONIGHT AND INTO
THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

UNSETTLED CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND
AS AN UPPER LOW SETTLES ACROSS THE SOUTHEAST STATES. MUCH
UNCERTAINTY FOR THE WEEKEND INTO EARLY NEXT WEEK CONCERNING THE
AFOREMENTIONED UPPER LOW AND THE EVENTUAL TRACK OF JOAQUIN. AT
THIS POINT...THE VARIOUS TRACK SCENARIOS COULD RESULT IN
CONTINUED UNSETTLED CONDITIONS WITH INCREASED RAINFALL POTENTIAL
OR JUST CONTINUED SUMMER LIKE MAINLY AFTERNOON ACTIVITY. PLEASE
STAY ABREAST OF THE LATEST FORECASTS THROUGH THIS OFFICE AND LOCAL
MEDIA OUTLETS THROUGH THE WEEKEND FOR UPDATES ON THESE WEATHER
DEVELOPMENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Sep 30, 7:20 PM EDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT WED SEP 30 2015

GAZ027-010000-
MADISON GA-
720 PM EDT WED SEP 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR MADISON COUNTY UNTIL 800 PM
EDT...

AT 720 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
FRANKLIN SPRINGS TO NEAR DANIELSVILLE...AND MOVING EAST AT 10 MPH.

  HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
           EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
           DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
           AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
           TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DANIELSVILLE...COMER...COLBERT...PAOLI...DIAMOND HILL AND VANNA.

LAT...LON 3426 8312 3423 8308 3421 8309 3417 8310
      3415 8306 3412 8305 3411 8303 3410 8304
      3406 8299 3403 8329 3425 8324 3425 8320
      3424 8317 3427 8311
TIME...MOT...LOC 2320Z 264DEG 8KT 3427 8317 3409 8323
Special weather statement, Oct 1, 12:39 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1239 AM EDT THU OCT 1 2015

GAZ111-112-010545-
WHEELER GA-MONTGOMERY GA-
1239 AM EDT THU OCT 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHEELER AND
NORTHWESTERN MONTGOMERY COUNTIES UNTIL 145 AM EDT...

AT 1239 AM EDT...A STRONG THUNDERSTORM WAS OVER GLENWOOD...OR NEAR
MOUNT VERNON. THIS STORM WAS NEARLY STATIONARY.

  HAZARD...HEAVY RAIN.

  IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
           IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
           POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
           COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ALAMO...MOUNT VERNON...GLENWOOD...AILEY AND LANDSBURG.

LAT...LON 3223 8281 3227 8277 3227 8276 3226 8276
      3228 8275 3230 8268 3229 8267 3230 8267
      3232 8261 3232 8258 3218 8254 3208 8276
TIME...MOT...LOC 0439Z 244DEG 3KT 3220 8266

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 2:15 PM EDTSpecial Weather StatementFFCHouston45 min
Oct 1, 3:18 PM EDTFlash Flood WatchFFCBaldwin, Banks, Barrow, Catoosa, Cherokee, Clarke and 31 more71 hr
Oct 1, 5:05 PM EDTSpecial Weather StatementFFCToombs40 min
Oct 1, 5:50 PM EDTSpecial Weather StatementFFCDodge, Wilcox40 min
Oct 1, 6:37 PM EDTSpecial Weather StatementFFCDodge23 min
Oct 1, 6:53 PM EDTSpecial Weather StatementFFCUnion37 min
Oct 1, 7:02 PM EDTFlash Flood WarningFFCDodge, Pulaski, Wilcox6 hr
Oct 1, 7:49 PM EDTSpecial Weather StatementFFCHouston41 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.